| Model Number |
231035 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Sepsis (2067)
| Date of Event |
06/06/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Event or Problem Description
It was reported that a patient allegedly experienced sepsis after a rirs (retrograde intrarenal surgery) was done with a 10/12fr proxis and lithovue.The facility performed a review to analyze the event.The analysis concluded that the patient profile, stone size, and location were all similar to other patients dr.(b)(6) has, and all the devices used are the same except for the size of the access sheath.The department concluded that the root of the problem was the access sheath size.Dr.(b)(6) stated that the event may have been caused by bad outflow of irrigation, which led to reflux, and caused infection to get into the bloodstream.It was later reported on 07/24/2018 that the doctor normally used size 12/14 fr.He stated that he selected size 10/12 fr.Because sometimes the 12/14 fr.Size was too big for some of the (b)(6) population.The access sheath was not too small for the stone size.It was too tight to work with a 9+ fr.Scope.The stone size was not given.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: outcomes attributed to adverse event.
Event or Problem Description
It was reported that a patient allegedly experienced sepsis after a rirs (retrograde intrarenal surgery) was done with a 10/12fr proxis and lithovue.The facility performed a review to analyze the event.The analysis concluded that the patient profile, stone size, and location were all similar to other patients dr.Vineet has, and all the devices used are the same except for the size of the access sheath.The department concluded that the root of the problem was the access sheath size.Dr.Vineet stated that the event may have been caused by bad outflow of irrigation, which led to reflux, and caused infection to get into the bloodstream.It was later reported on (b)(6)2018 that the doctor normally used size 12/14 fr.He stated that he selected size 10/12 fr.Because sometimes the 12/14 fr.Size was too big for some of the singapore population.The access sheath was not too small for the stone size.It was too tight to work with a 9+ fr.Scope.The stone size was not given.Per additional information received on (b)(6)2018 from bard ibc via complainant, it was reported that this is not the first time the hospital used a 10/12fr proxis.The last one was in 2016 for a simpler case and the patient was well.This patient was a complicated case as she had 5 cancer treatments done before.During one of the surgeries, her ureter was compromised.She was then put on long term stent change every 6 months.Stones developed in the bladder after 2nd stent change (it might be due to the lack of water intake during puasa period) then stones developed again for the 3rd stent near kidney area.Thus, a surgical procedure (rirs) was performed with proxis to clear her system.During the operation, it was observed that the irrigation was slow, which means there is high pressure built up in the kidney.Suspected reason by reporting facility is the smaller fr access shealth but this is not definite.Patient was put on antibiotics for 48 hours.She had no more fever after that and thus discharged home with 2 weeks of antibiotics.After which, hospital did a urine culture test for her before stent removal.Result showed negative.
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "proxis¿ urethral access sheath instructions for use 2 - english manufacturer: c.R.Bard, inc.Covington, ga 30014 usa 1-800-526-4455 www.Bardmedical.Com manufactured and packaged in u.S.A.Bard limited forest house crawley, west sussex rh 11 9bp uk +44 1293 527 888 english proxis¿ ureteral access sheath instructions for use description: the proxis¿ ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: ¿ patients who are contraindicated for retrograde urological procedures.¿ patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.¿ patients who have the presence of tight strictures which would limit use of the device.¿ patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as thiscould lead to trauma or injury to patient.Do not bend the device prior to placement as this coulddamage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only manufactured and packaged in u.S.A.Bard and proxis are trademarks and/or registered trademarks of c.R.Bard, inc.©2016 c.R.Bard, inc.All rights reserved.".
Event or Problem Description
It was reported that a patient allegedly experienced sepsis after a rirs (retrograde intrarenal surgery) was done with a 10/12fr proxis and lithovue.The facility performed a review to analyze the event.The analysis concluded that the patient profile, stone size, and location were all similar to other patients dr.Vineet has, and all the devices used are the same except for the size of the access sheath.The department concluded that the root of the problem was the access sheath size.Dr.Vineet stated that the event may have been caused by bad outflow of irrigation, which led to reflux, and caused infection to get into the bloodstream.It was later reported on(b)(6)2018 that the doctor normally used size 12/14 fr.He stated that he selected size 10/12 fr.Because sometimes the 12/14 fr.Size was too big for some of the singapore population.The access sheath was not too small for the stone size.It was too tight to work with a 9+ fr.Scope.The stone size was not given.Per additional information received on (b)(6)2018 from bard ibc via complainant, it was reported that this is not the first time the hospital used a 10/12fr proxis.The last one was in 2016 for a simpler case and the patient was well.This patient was a complicated case as she had 5 cancer treatments done before.During one of the surgeries, her ureter was compromised.She was then put on long term stent change every 6 months.Stones developed in the bladder after 2nd stent change (it might be due to the lack of water intake during puasa period) then stones developed again for the 3rd stent near kidney area.Thus, a surgical procedure (rirs) was performed with proxis to clear her system.During the operation, it was observed that the irrigation was slow, which means there is high pressure built up in the kidney.Suspected reason by reporting facility is the smaller fr access shealth but this is not definite.Patient was put on antibiotics for 48 hours.She had no more fever after that and thus discharged home with 2 weeks of antibiotics.After which, hospital did a urine culture test for her before stent removal.Result showed negative.